From what I could see on clinically reliable websites it has the potential of causing abnormal changes in thoughts as a rare side effect and if that occurs a person should speak to their doctor about it immediately.
Yes that's a difficult question. I know I have had some medications such as certain mood stabilizers and one time an antibiotic cause mood swings (either mania or depression or both) or psychosis as short term adverse side effects. I just knew that when I started to take that specific medication things got worse in a way that seemed different from any standard psychosis or mood swings I have. Its really hard to know that in advance and its easy if you know to watch for it (if its a known listed side short term adverse side effect). Other than that the best rule of thumb is at it says on all prescriptions which is to report any mental or physical changes to your doctor or psychiatrist and they can further determine where its from.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.